MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. 3DKNEE; FEMUR, NONPOROUS, 3D, SIZE8, RT

ENCORE MEDICAL, L.P. 3DKNEE; FEMUR, NONPOROUS, 3D, SIZE8, RT
Catalog Number 233-02-108
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/26/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient had gone to the dentist to have 2 infected teeth removed and did not get put on any antibiotics.This ensured an infection in the right knee, therefore all components were removed except for the patella.
 
Additional Manufacturer Narrative
The reason for this revision surgery was an infection.The previous surgery and the revision detailed in this investigation occurred 1.6 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was not completed as intended, the patient is to return for another surgery at a later date.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) and product complaint report (pcr) database records show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause was reported as, "the patient had gone to the dentist to have 2 infected teeth removed and did not get put on any antibiotics.This ensured an infection in the right knee".Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
FEMUR, NONPOROUS, 3D, SIZE8, RT
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6115670
Report Number1644408-2016-00878
Device Sequence Number734943
Product Code MBH
UDI-Device Identifier00888912111256
UDI-Public(01)00888912111256
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K032905
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2019
Device Catalogue Number233-02-108
Device Lot Number914A224
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/19/2016
Supplement Report FDA Received Date12/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
333-02-108,LOT 278B1082; 392-09-608,LOT 59602301
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight109